Alert archive / Louisiana / Coastal Flood Warnings in 2021
Coastal Flood Warning 2, NWS Lake Charles, LA
NWS Lake Charles, LA issued this coastal flood warning at May 2, 2021, 8:22 AM CDT for Cameron Parish, Louisiana. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 2, 2021, 8:22 AM CDT (13:22 UTC)
- Expired
- May 2, 2021, 1:41 PM CDT
- In force
- 5 hr
- Issued by
- NWS Lake Charles, LA
County Cameron Parish, LA
The radar
The Lake Charles radar (KLCH), 31 km from the middle of the area, began a volume at 13:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 510 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 146 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted.
681 WHUS44 KLCH 021322 CFWLCH URGENT - IMMEDIATE BROADCAST REQUESTED Coastal Hazard Message National Weather Service Lake Charles LA 822 AM CDT Sun May 2 2021 LAZ073-TXZ215-022100- /O.UPG.KLCH.CF.Y.0005.000000T0000Z-210502T2100Z/ /O.NEW.KLCH.CF.W.0002.210502T1322Z-210502T2100Z/ West Cameron-Jefferson- 822 AM CDT Sun May 2 2021 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Significant coastal flooding. * WHERE...In Louisiana, West Cameron Parish. In Texas, Jefferson County. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Numerous roads may be closed. Low lying property including homes, businesses, and some critical infrastructure will be inundated. Some shoreline erosion will occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take the necessary actions to protect flood-prone property. If travel is required, do not drive around barricades or through water of unknown depth. && $$ LAZ074-022100- /O.NEW.KLCH.CF.W.0002.210502T1322Z-210502T2100Z/ East Cameron- 822 AM CDT Sun May 2 2021 ...COASTAL FLOOD WARNING IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Significant coastal flooding. * WHERE...East Cameron Parish. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Numerous roads may be closed. Low lying property including homes, businesses, and some critical infrastructure will be inundated. Some shoreline erosion will occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take the necessary actions to protect flood-prone property. If travel is required, do not drive around barricades or through water of unknown depth. && $$ LAZ041-022100- /O.EXA.KLCH.CF.Y.0005.000000T0000Z-210502T2100Z/ Calcasieu- 822 AM CDT Sun May 2 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Minor coastal flooding. * WHERE...Calcasieu Parish. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ TXZ216-022100- /O.CON.KLCH.CF.Y.0005.000000T0000Z-210502T2100Z/ Orange- 822 AM CDT Sun May 2 2021 ...COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... * WHAT...Minor coastal flooding. * WHERE...Orange County. * WHEN...Until 4 PM CDT this afternoon. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ For more information from the National Weather Service visit https://weather.gov/lch
1 follow-up statement
275 WHUS44 KLCH 021841 CFWLCH Coastal Hazard Message National Weather Service Lake Charles LA 141 PM CDT Sun May 2 2021 LAZ073-074-TXZ215-030400- /O.CAN.KLCH.CF.W.0002.000000T0000Z-210502T2100Z/ /O.EXB.KLCH.CF.Y.0005.000000T0000Z-210503T2100Z/ West Cameron-East Cameron-Jefferson- 141 PM CDT Sun May 2 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM CDT MONDAY... ...COASTAL FLOOD WARNING IS CANCELLED... * WHAT...Minor coastal flooding. * WHERE...In Louisiana, West Cameron and East Cameron Counties. In Texas, Jefferson County. * WHEN...Until 4 PM CDT Monday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected during times of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ LAZ052>055-030400- /O.EXB.KLCH.CF.Y.0005.000000T0000Z-210503T2100Z/ Vermilion-Iberia-St. Mary-Lower St. Martin- 141 PM CDT Sun May 2 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM CDT MONDAY... * WHAT...Minor coastal flooding. * WHERE...Vermilion, Iberia, St. Mary and Lower St. Martin Counties. * WHEN...Until 4 PM CDT Monday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected during times of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ LAZ041-TXZ216-030400- /O.EXT.KLCH.CF.Y.0005.000000T0000Z-210503T2100Z/ Calcasieu-Orange- 141 PM CDT Sun May 2 2021 ...COASTAL FLOOD ADVISORY NOW IN EFFECT UNTIL 4 PM CDT MONDAY... * WHAT...Minor coastal flooding. * WHERE...Orange County. * WHEN...Until 4 PM CDT Monday. * IMPACTS...Flooding of lots, parks, and roads with only isolated road closures expected during times of high tide. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ For more information from the National Weather Service visit https://weather.gov/lch
What forecasters said that day
The local office's own words before this coastal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this coastal flood warning went out at May 2, 6:51 AM CDT, 1 hour 31 minutes earlier.
Area forecast discussion, May 2, 6:51 AM CDT, 1 hour 31 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
651 AM CDT Sun May 2 2021
.DISCUSSION...
12Z 02MAY21 TAFs
&&
.AVIATION...
Currently a warm front is moving north through the area along with
an upper level disturbance out to our west currently reaching the
fringe of our south eastern counties. VCTS and TSRA is expected
to taper off by the afternoon, leaving the area with gusty south
southwesterly winds. A mix of different categories can be
expected, especially through late morning into the afternoon
period, however it will generally be MVFR with a little
improvement to VFR. Tonight will be relatively quiet with lowering
CIGS and possibly reduced VIS over the southern Acadiana
terminals.
&&
.PREV DISCUSSION... /issued 405 AM CDT Sun May 2 2021/
SHORT TERM [Today through Monday Night]...
Shortwave trough ejecting to the NE through east TX this morning.
Associated warm frontal boundary draped from the lower Atchafalaya
Basin into east TX working onshore, with a quicker surge in SE TX.
Ample PVA downstream of the trough in combination with the warm
front is resulting in widespread showers and a few thunderstorms.
Low level moist/warm advection should lead to a bit more
destabilization as the warm front pushes in, and with modest low and
deep layer shear, will continue to monitor the potential for a few
strong to severe storms moving further into Sunday. Given fairly
meager lapse rates, primarily would be anticipating wind/spin-up
tornado threat. Rain has also so far been held in check with a lack
of deeper convection with rainfall rates generally around 1-2" per
hour and decent motion. That said, with the expectation of an
uptick in convection amidst continued PVA and probable
destabilization, a flooding rain threat will be maintained,
especially in any repeat/training bands. A somewhat more persistent
band is noted over lower Acadiana that will need to be monitored
in that regard. For now, opting to continue the current Flash
Flood Watch as is. Threat will be maintained for a bit moving into
the day Sunday, with activity gradually shifting east and
northeast before decreasing in coverage as forcing from the
shortwave departs the region.
With no cold FROPA, warm moist southerly surface flow will persist
after precipitation comes to an end on Sunday. As such, temps remain
well above seasonal normal, rising into the mid 80s to around 90 on
Monday. Could see a few diurnal showers/storms over portions of
Lower Acadiana, but expecting the bulk of the region to remain dry.
By Monday night, next shortwave/trough/front will approach from the
northwest, with PoPs beginning to increase in SE TX and central LA
after midnight.
50
LONG TERM [Tuesday through Sunday]...
The next storm system exiting the Rockies at the start of the period
will help push a cold front into the forecast area first thing
Tuesday morning, gradually crossing the area over the course of the
day before slowing as it moves into the sern zones as it begins to
parallel the flow aloft. As good moisture return is progged ahead of
the front, with forecast soundings indicating PWAT values around 2
inches over a good portion of the area, the front will be
preceded/accompanied by widespread showers and scattered
thunderstorms. Forecast soundings also show SB CAPES exceeding 3K in
spots while lapse rates aloft exceed 7.0 C/km, thus some of the
storms could be on the strong side prior to frontal passage. Back to
the excessive moisture...sounding climatology for early May shows
those PWATs exceeding the 90% moving average for the date and given
the potential for efficient rainmakers with this next system, areas
of heavy rainfall look likely.
Given the slowing nature of the front, showers and few storms will
linger over the sern zones through Tuesday night and even into
Wednesday before the next shortwave aloft finally gives the front a
shove swd into the Gulf to help cutoff the rainfall. At that point,
the combo of nwrly flow aloft and sfc high pressure building over
the region provides for dry and rather seasonal conditions through
the remainder of the week and into next weekend.
25
MARINE...
Upper level disturbance will result and showers and thunderstorms
through the afternoon on Sunday. With no cold frontal passage with
this system, moderate southerly winds will persist into the start
of the week. By Tuesday/Wednesday, the next system moves through
with another round of rain and thunderstorms. Offshore flow
develops by mid Wednesday behind this system and persists
thereafter.
50
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 81 71 89 72 / 80 0 10 10
LCH 80 73 87 74 / 70 0 10 10
LFT 80 73 87 74 / 90 10 10 10
BPT 81 71 86 74 / 50 0 0 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch until noon CDT today for LAZ030>033-041>045-
052>055-073-074.
Coastal Flood Advisory until 4 PM CDT this afternoon for LAZ073.
TX...Flash Flood Watch until noon CDT today for TXZ201-215-216-261-
262.
Coastal Flood Advisory until 4 PM CDT this afternoon for TXZ215-
216.
GM...Small Craft Advisory until noon CDT today for GMZ450-452-455-470-
472-475.
Small Craft Exercise Caution until noon CDT today for GMZ430-432-
435.
&&
AVIATION...87Hazardous weather outlook, May 2, 4:17 AM CDT, 4 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 417 AM CDT Sun May 2 2021 LAZ030>033-041>045-052>055-074-TXZ201-261-262-030930- Beauregard-Allen-Evangeline-St. Landry-Calcasieu-Jefferson Davis- Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-St. Mary- Lower St. Martin-East Cameron-Hardin-Southern Jasper-Southern Newton- 417 AM CDT Sun May 2 2021 ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CDT TODAY... This Hazardous Weather Outlook is for central Louisiana, south central Louisiana, southwest Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. An upper level disturbance moving through the region will result in storms capable of heavy rainfall in short periods of time, as well as the potential for repeat or training storms. In general, expect around 1 to 3 inches of total rain, with locally higher amounts to 6 inches or so possible. Additionally, a few storms may become strong to severe with damaging wind gusts and isolated tornadoes possible. Activity will begin to taper off from late morning through the afternoon hours on Sunday. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another cold front will pass through the region Tuesday into Wednesday. While too early to pinpoint exact details, another round of moderate rain may be possible during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LAZ073-TXZ215-216-030930- West Cameron-Jefferson-Orange- 417 AM CDT Sun May 2 2021 ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... ...FLASH FLOOD WATCH IN EFFECT UNTIL NOON CDT TODAY... This Hazardous Weather Outlook is for southwest Louisiana and southeast Texas. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. Coastal Flood Advisory. An upper level disturbance moving through the region will result in storms capable of heavy rainfall in short periods of time, as well as the potential for repeat or training storms. In general, expect around 1 to 3 inches of total rain, with locally higher amounts to 6 inches or so possible. Rainfall is expected to begin to taper off late Sunday morning through early Sunday afternoon. Strong onshore flow will result in the potential for minor coastal flooding, primarily during high tide. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another cold front will pass through the region Tuesday into Wednesday. While too early to pinpoint exact details, another round of moderate rain may be possible during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. LAZ027>029-TXZ180-259-260-030930- Vernon-Rapides-Avoyelles-Tyler-Northern Jasper-Northern Newton- 417 AM CDT Sun May 2 2021 This Hazardous Weather Outlook is for central Louisiana, west central Louisiana and southeast Texas. .DAY ONE...Today and tonight. Scattered to widespread showers and thunderstorms will result in periods of heavy rainfall. Additionally, a few stronger thunderstorms will be possible. Activity will begin to taper off from late morning through the afternoon hours on Sunday. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Another cold front will pass through the region Tuesday into Wednesday. While too early to pinpoint exact details, another round of moderate rain may be possible during this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ450-452-455-470-472-475-030930- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 417 AM CDT Sun May 2 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CDT TODAY... This Hazardous Weather Outlook is for the Gulf of Mexico. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Small Craft Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A cold front will pass through the region Tuesday into Wednesday, bringing showers and thunderstorms with it. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ430-432-435-030930- Sabine Lake-Calcasieu Lake-Vermilion Bay- 417 AM CDT Sun May 2 2021 This Hazardous Weather Outlook is for the coastal lakes and bays of the Gulf of Mexico. .DAY ONE...Today and tonight. Moderate onshore flow will result in choppy waters in the inland lakes and bays, and mariners should exercise caution while navigating. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A cold front will pass through the region Tuesday into Wednesday, bringing showers and thunderstorms with it. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 7:39 PM CDT | Small Craft Advisory | LCH | 20 hr | |
| May 2, 2:45 AM CDT | Special Marine Warning | LCH | 60 min | |
| May 2, 3:00 AM CDT | Special Marine Warning | LCH | 60 min | |
| May 2, 3:22 AM CDT | Coastal Flood Advisory | LCH | Cameron, Saint Martin | 37 hr |
| May 2, 6:07 AM CDT | River Flood Warning | LCH | Lafayette, Saint Martin, Vermilion | 25 hr |
| May 2, 8:05 AM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
| May 2, 8:05 AM CDT | River Flood Warning | LCH | Allen, Beauregard | 3 days |
| May 2, 5:19 PM CDT | Special Marine Warning | LCH | 41 min | |
| May 2, 6:00 PM CDT | Special Marine Warning | LCH | 45 min |
Nearby
Coastal Flood Warnings in Louisiana, 2021Coastal Flood Warnings in Texas, 2021Every coastal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.